Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 29, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 1, 2017, 5:40 PM EDT for Davidson County, Forsyth County, Guilford County, North Carolina. It was in force for 65 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2017, 5:40 PM EDT (21:40 UTC)
- Expired
- May 1, 2017, 6:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC
The radar
The Roanoke radar (KFCX), 126 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 5:43 PM EDT | TSTM WND DMG | 2 Wsw Arcadia, NC | POWER LINES DOWN AT JOE HEGE RD AND MUDDY CREEK RD. TIME ESTIMATED FROM RADAR. |
| May 1, 5:50 PM EDT | TSTM WND DMG | 6 E Midway, NC | TREES DOWN ON FRIENDSHIP LEDFORD RD AT KINGS LN. TIME ESTIMATED FROM RADAR. |
| May 1, 5:55 PM EDT | TSTM WND DMG | 3 N Sedge Garden, NC | TREES DOWN NEAR THE INTERSECTION OF WEST MOUNTAIN ST AND DOE RUN DR. |
| May 1, 5:55 PM EDT | TSTM WND DMG | 6 S Sedge Garden, NC | POWER LINES DOWN NEAR WALLBURG ELEMENTARY SCHOOL. TIME ESTIMATED FROM RADAR. |
| May 1, 6:00 PM EDT | TSTM WND DMG | 3 Ssw Kernersville, NC | TREE DOWN ACROSS ROAD AND POWER LINES. OLD SALEM RD AND I-40. |
| May 1, 6:01 PM EDT | TSTM WND DMG | 4 Nw High Point, NC | TREES DOWN. CEDARWOOD TR AND ROBERTS STAR LN. |
| May 1, 6:08 PM EDT | TSTM WND DMG | 3 S Kernersville, NC | TREES DOWN ON ROAD AND POWER LINES. WILCHESTER LN NEAR CHEVIOT DR. |
| May 1, 6:09 PM EDT | TSTM WND DMG | 1 S Kernersville, NC | TREE DOWN ON ROAD AND POWER LINES. |
| May 1, 6:10 PM EDT | TSTM WND DMG | 3 S Kernersville, NC | TREES DOWN ACROSS ROAD AND POWER LINES. CHEVIOT DR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
240
WUUS52 KRAH 012140
SVRRAH
NCC057-067-081-012245-
/O.NEW.KRAH.SV.W.0029.170501T2140Z-170501T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
540 PM EDT MON MAY 1 2017
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Forsyth County in central North Carolina...
Davidson County in central North Carolina...
Western Guilford County in central North Carolina...
* Until 645 PM EDT
* At 540 PM EDT, severe thunderstorms were located along a line
extending from near Winston-Salem to near Spencer, moving northeast
at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Greensboro, Winston-Salem, High Point, Lexington, Thomasville,
Kernersville, Clemmons, Linwood, High Rock Lake and Summerfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3583 8044 3585 8042 3585 8038 3588 8042
3589 8037 3605 8040 3626 8017 3624 7959
3592 8000 3592 8004 3587 8005 3580 8014
3568 8033 3572 8033 3574 8046
TIME...MOT...LOC 2140Z 222DEG 53KT 3606 8031 3573 8044
HAIL...<.75IN
WIND...60MPH
$$
265 follow-up statements
094
WWUS52 KRAH 012153
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
553 PM EDT MON MAY 1 2017
NCC057-067-081-012245-
/O.CON.KRAH.SV.W.0029.000000T0000Z-170501T2245Z/
Forsyth NC-Davidson NC-Guilford NC-
553 PM EDT MON MAY 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EASTERN FORSYTH...NORTHERN DAVIDSON AND WESTERN GUILFORD
COUNTIES...
At 552 PM EDT, severe thunderstorms were located along a line
extending from near Winston-Salem to near Lexington, moving northeast
at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Lexington, Thomasville,
Kernersville, Linwood, High Rock Lake, Summerfield and Stokesdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3581 8036 3584 8035 3592 8032 3609 8036
3626 8017 3624 7959 3592 8000 3592 8004
3587 8005 3580 8014 3568 8033 3572 8033
3573 8039
TIME...MOT...LOC 2152Z 222DEG 53KT 3615 8021 3582 8034
HAIL...<.75IN
WIND...60MPH
$$
26708
WWUS52 KRAH 012204
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
604 PM EDT MON MAY 1 2017
NCC057-067-081-012245-
/O.CON.KRAH.SV.W.0029.000000T0000Z-170501T2245Z/
Forsyth NC-Davidson NC-Guilford NC-
604 PM EDT MON MAY 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EASTERN FORSYTH...NORTHEASTERN DAVIDSON AND WESTERN GUILFORD
COUNTIES...
At 603 PM EDT, severe thunderstorms were located along a line
extending from Belews Creek to 9 miles northwest of Thomasville,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Thomasville, Kernersville,
Summerfield, Stokesdale, Walkertown, Jamestown and Lake Jeanette
Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.
&&
LAT...LON 3594 8024 3604 8018 3618 8026 3626 8017
3624 7959 3592 8000 3592 8004 3587 8005
3586 8007 3584 8020
TIME...MOT...LOC 2203Z 223DEG 40KT 3631 8007 3598 8020
HAIL...<.75IN
WIND...60MPH
$$
26069
WWUS52 KRAH 012214 RRA
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
614 PM EDT MON MAY 1 2017
NCC067-012223-
/O.CAN.KRAH.SV.W.0029.000000T0000Z-170501T2245Z/
Forsyth NC-
614 PM EDT MON MAY 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FORSYTH COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
central North Carolina.
LAT...LON 3624 7959 3592 8000 3592 8004 3587 8005
3585 8016 3586 8016 3600 8002 3617 7996
3621 8004 3626 8004
TIME...MOT...LOC 2213Z 227DEG 53KT 3622 7992 3601 8000
$$
NCC057-081-012245-
/O.CON.KRAH.SV.W.0029.000000T0000Z-170501T2245Z/
Davidson NC-Guilford NC-
614 PM EDT MON MAY 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EAST CENTRAL DAVIDSON AND WESTERN GUILFORD COUNTIES...
At 613 PM EDT, severe thunderstorms were located along a line
extending from Stokesdale to High Point, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greensboro, High Point, Thomasville, Summerfield, Stokesdale,
Jamestown, Lake Jeanette Marina, Monticello, Oak Hollow Marina and
Lake Townsend Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.
&&
LAT...LON 3624 7959 3592 8000 3592 8004 3587 8005
3585 8016 3586 8016 3600 8002 3617 7996
3621 8004 3626 8004
TIME...MOT...LOC 2213Z 227DEG 53KT 3622 7992 3601 8000
HAIL...<.75IN
WIND...60MPH
$$
26042
WWUS52 KRAH 012226
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
626 PM EDT MON MAY 1 2017
NCC057-012235-
/O.CAN.KRAH.SV.W.0029.000000T0000Z-170501T2245Z/
Davidson NC-
626 PM EDT MON MAY 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DAVIDSON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
central North Carolina.
LAT...LON 3624 7959 3594 7997 3597 8005 3601 8002
3614 7989 3625 7981
TIME...MOT...LOC 2225Z 230DEG 36KT 3611 7986
$$
NCC081-012245-
/O.CON.KRAH.SV.W.0029.000000T0000Z-170501T2245Z/
Guilford NC-
626 PM EDT MON MAY 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CENTRAL GUILFORD COUNTY...
At 625 PM EDT, a severe thunderstorm was located over Greensboro,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greensboro, High Point, Jamestown, Lake Townsend Marina, Lake
Townsend, Lake Jeanette Marina, Monticello, Lake Brandt, Oak Hollow
Marina and Haw River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.
&&
LAT...LON 3624 7959 3594 7997 3597 8005 3601 8002
3614 7989 3625 7981
TIME...MOT...LOC 2225Z 230DEG 36KT 3611 7986
HAIL...<.75IN
WIND...60MPH
$$
26300
WWUS52 KRAH 012237
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
637 PM EDT MON MAY 1 2017
NCC081-012245-
/O.CON.KRAH.SV.W.0029.000000T0000Z-170501T2245Z/
Guilford NC-
637 PM EDT MON MAY 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CENTRAL GUILFORD COUNTY...
At 636 PM EDT, a severe thunderstorm was located over Lake Townsend,
moving northeast at 60 mph..
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greensboro, High Point, Jamestown, Lake Townsend Marina, Lake
Townsend, Lake Jeanette Marina, Monticello, Lake Brandt, Oak Hollow
Marina and Haw River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.
&&
LAT...LON 3624 7959 3594 7997 3597 8005 3601 8002
3614 7989 3625 7981
TIME...MOT...LOC 2236Z 222DEG 53KT 3498 8034
HAIL...<.75IN
WIND...60MPH
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:03 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 1, 3:03 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 303 PM EDT Mon May 1 2017 .SYNOPSIS... A cold front will move through the area this evening bringing a chance for showers and storms to the area through the overnight hours. Behind the front, drier and cooler weather is expected for mid-week. && .NEAR TERM /THROUGH TONIGHT/... As of 300 PM Monday... Event is starting to take shape as the primary line of storms to the west begins to form ahead of the actual cold front which is now approaching the TN/NC border. This line of convection extends from the Florida Panhandle all the way up through Ohio will be the main player for potential severe wx this afternoon. SPC still maintains an enhanced risk for severe storms just north and west of the Triad with all other areas west of US highway 1 in a slight risk. East of US 1, a marginal risk exists all the way to the coast. Ahead of the system some areas of low level convergence have led to a few secondary weak lines of showers out ahead of the system over the western Piedmont. This could help mitigate some of the instability and may be a deterring factor for later convection. That aside, effective shear over the NW Piedmont is approaching 50 kts. with 20-30 knots of that in the lowest km. There are 300 m2/s2 of 0- 1 km storm relative helicity in place just ahead of the main line of storms so an isolated spin-up or brief tornado cannot be ruled out, especially if low level winds can become a little more backed but for now much of the low level flow appears to be more parallel to the line. As much as the shear parameters look good, there are many questions regarding instability. ML CAPE ahead of the front is only around 500 J/kg at this time and low level lapse rates are weak, although mid- levels are respectable. A glance at the forecast soundings shows very long skinny CAPE, indicating that hail is less likely to be a threat but an 18z special sounding at Greensboro shows a little better CAPE than expected in the hail growth zone. The best soundings for severe wx are indeed in the Triad with the most instability and good shear but a fairly straight hodograph from 0-1 km indicating mostly speed shear. 0-3 km however is nicely curved indicating the possibility of some rotation aloft with less of a chance of it reaching the ground. Therefore the biggest threat remains damaging winds along the line with that threat decreasing as the line moves eastward and loses heating after sunset. With the primary line forming east of the front, the CAMs have caught onto a little faster timing that they were showing this morning, bringing a line through the Triad late this afternoon and approaching the Triangle around 00z or shortly afterward. The convection wraps up in the east between 6-12Z. QPF values will vary greatly depending where the heaviest cells occur but expect a quarter to a little over a half of an inch of rain on average with this system. As far as temperatures are concerned expect mid to upper 70s for the highs in the Triad with middle 80s across the east. The low Tuesday morning will be in the mid 50s to lower 60s. && .SHORT TERM /Tuesday and Tuesday night/... As of 245 PM Monday... Weak high pressure will build into central NC Tuesday in the wake of the exiting cold front. A mildly breezy (gusts of 20 to perhaps 25 mph) west wind in conjunction with plentiful sun will lead to pleasant highs in the mid to upper 70s. It will be a bit cooler than the past few weeks...from 50 in the Triad to mid 50s across the southern tier. && .LONG TERM /Wednesday through Sunday/... As of 245 PM Monday... We will remain pleasant mild and dry through Wednesday as the weak high pressure migrates across the mid Atlantic coast. Highs Wednesday will range from the mid 70s across the north to lower 80s in the south, while lows Wednesday night fall into the mid 50s. A mid level low digging into the mid west and subsequently rotating into the Ohio Valley will push a cold front east into the mountains by Thursday afternoon. Cloudiness will spread across the area in strong low level moisture advection anchored by low level jetting of 50+ knots at H85. Patchy rain/showers will be on the increase from the west as the day progresses. PoPs will increase to categorical as a precipitable water plume approaching 2.0 inches surges into western NC during the evening and shifts east across central NC overnight. Concurrently, the upper low will be reaching its most southerly extent, with a 120KT jet lifting into the Ohio Valley to provide pretty substantial upper diffluence to support strong convection. The front moves into the coastal plain by Friday morning, with diminishing PoPs in strong dry slotting ahead of the upper low. Could see scattered showers across the northern tier on Friday in strong northwest flow as the upper low pivots north, otherwise cool air advection wraps around the occluded system, so highs Friday stall in the upper 60s to lower 70s. The northeast flow resulting from troffing will linger along the East coast as an omega block sets up and lasts through the weekend. Unseasonably cool highs will result...mainly in the upper 60s to low and mid 70s...through Monday. Morning lows will be mostly from 50 to 55, but some upper 40s are possible across the northern tier, and especially in the Triad. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 110 PM Monday... MVFR ceilings will linger in the west (GSO/INT) until an approaching cold front moving into the mountains sweeps through late this afternoon/early evening. Meanwhile, conditions in the east will be largely VFR outside of convective activity. Scattered showers will develop in the warm sector ahead of the front after 18Z, with a line of showers and strong thunderstorms accompanying the front as it moves east across central NC. There will be a limited (2-3 hour window) for stronger convection/storms...from 21-23Z at INT/GSO, and between 23-02Z in the eastern TAF sites. The potential for isolated severe storms appears highest in vicinity of the Triad terminals, with lesser potential in the east. Skies will clear quickly behind the front, with VFR conditions area-wide after 06Z. Southerly winds will be sustained 12-15 Kts through the evening with gusts to 25 Kts ahead of the front. After the front passes, we will have a shift to southwest behind the front, as well as a diminishing trend to less than 10 Kts after midnight, which will be mainly westerly tomorrow, increasing to 12-14 Kts and gusting to 20 Kts by late morning. Drier and cooler air will provide VFR conditions Tuesday into Thursday. The next threat for adverse aviation conditions is expected late Thursday into Friday as our next front approaches. && .Climate... Daily Record High Minimum Temperatures May 1 / Greensboro... 65 (2012) Raleigh.......67 (2012) && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Ellis NEAR TERM...Ellis SHORT TERM...mlm LONG TERM...mlm AVIATION...MLM CLIMATE...Badgett
Hazardous weather outlook, May 1, 3:36 PM EDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 336 PM EDT Mon May 1 2017 NCZ007-021>024-038>040-073>076-083-084-021945- Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Chatham- Stanly-Montgomery-Moore-Lee-Anson-Richmond- 336 PM EDT Mon May 1 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. There is a good chance for scattered strong to severe thunderstorms between 3 PM and 8 PM across the western Piedmont. The main severe threats will be damaging straight line winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ008>011-025>028-041>043-077-078-085-086-088-089-021945- Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe-Wake- Johnston-Wilson-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson- 336 PM EDT Mon May 1 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. There is a good chance for a few strong to severe thunderstorms across the eastern Piedmont into the Sandhills and coastal plain early this evening, mainly between 6 PM and 10 PM. The primary severe weather threat will be damaging straight line winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, May 1, 3:47 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Raleigh NC
347 PM EDT MON MAY 1 2017
NCZ021-022-038-012030-
Guilford NC-Forsyth NC-Davidson NC-
347 PM EDT MON MAY 1 2017
...A strong thunderstorm will affect portions of western Guilford...
southeastern Forsyth and northeastern Davidson Counties Until 430 PM
EDT...
At 347 PM EDT, Doppler radar was tracking A strong thunderstorm 4
miles northwest of Thomasville, or 9 miles southwest of High Point,
moving northeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Greensboro, High Point, Thomasville, Kernersville, Summerfield,
Stokesdale, Jamestown, Lake Jeanette Marina, Oak Hollow Marina and
Lake Townsend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3597 8024 3613 8004 3625 7990 3625 7979
3620 7974 3607 7977 3597 7988 3592 8005
3585 8016 3587 8022
TIME...MOT...LOC 1947Z 220DEG 34KT 3593 8015
VINCENTSpecial weather statement, May 1, 4:00 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Raleigh NC
400 PM EDT MON MAY 1 2017
NCZ022-038-039-012045-
Guilford NC-Randolph NC-Davidson NC-
400 PM EDT MON MAY 1 2017
...A strong thunderstorm will affect portions of southern Guilford...
northwestern Randolph and east central Davidson Counties Until 445 PM
EDT...
At 400 PM EDT, Doppler radar was tracking A strong thunderstorm 5
miles south of Thomasville, or 11 miles east of Lexington, moving
northeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Greensboro, High Point, Thomasville, Archdale, Trinity, Pleasant
Garden, Climax, Forest Oaks, Gordontown and Randleman Regional
Reservior Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3573 8003 3572 8010 3577 8016 3584 8017
3593 8002 3598 7993 3606 7982 3609 7975
3608 7967 3600 7963 3591 7971 3584 7982
3578 7993
TIME...MOT...LOC 2000Z 227DEG 36KT 3581 8006
VINCENTLocal storm report, May 1, 4:03 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
403 PM EDT MON MAY 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM NON-TSTM WND GST RDU INTERNATIONAL 35.87N 78.78W
05/01/2017 M40 MPH WAKE NC ASOS
&&
VINCENTSpecial weather statement, May 1, 4:51 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Raleigh NC
451 PM EDT MON MAY 1 2017
NCZ021-038-012130-
Forsyth NC-Davidson NC-
451 PM EDT MON MAY 1 2017
...A strong thunderstorm will affect portions of southeastern Forsyth
and northern Davidson Counties Until 530 PM EDT...
At 450 PM EDT, Doppler radar was tracking A strong thunderstorm 5
miles east of Mocksville, moving northeast at 50 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Winston-Salem, Kernersville, Clemmons, Walkertown, Arcadia, Welcome,
Sedge Garden and Belews Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3583 8043 3585 8042 3584 8039 3587 8039
3588 8042 3589 8037 3596 8038 3599 8042
3601 8041 3602 8043 3626 8004 3599 8004
3579 8040 3577 8045 3579 8048 3581 8047
3583 8048
TIME...MOT...LOC 2050Z 232DEG 45KT 3589 8045
VINCENTSpecial weather statement, May 1, 4:59 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Raleigh NC
459 PM EDT MON MAY 1 2017
NCZ021-012200-
Forsyth NC-
459 PM EDT MON MAY 1 2017
...A strong thunderstorm will affect portions of western Forsyth
County Until 600 PM EDT...
At 459 PM EDT, Doppler radar was tracking A strong thunderstorm over
Huntsville, or 6 miles south of East Bend, moving northeast at 55
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Winston-Salem, Clemmons, Huntsville, Lewisville, Rural Hall,
Stanleyville, Pfafftown, Donnaha and Belews Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3611 8051 3612 8046 3614 8044 3617 8044
3621 8045 3622 8043 3624 8045 3626 8045
3626 8006 3602 8043 3606 8046 3604 8049
3605 8051 3609 8052
TIME...MOT...LOC 2059Z 231DEG 46KT 3612 8050
VINCENTSpecial weather statement, May 1, 5:23 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Raleigh NC
523 PM EDT MON MAY 1 2017
NCZ021-022-012200-
Guilford NC-Forsyth NC-
523 PM EDT MON MAY 1 2017
...A strong thunderstorm will affect portions of northwestern
Guilford and southeastern Forsyth Counties Until 600 PM EDT...
At 522 PM EDT, Doppler radar was tracking A strong thunderstorm near
Winston-Salem, moving northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Winston-Salem, Kernersville, Summerfield, Stokesdale, Walkertown,
Lake Brandt, Sedge Garden, Colfax and Belews Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Doppler radar has indicated weak mid-level rotation within this
storm. If the storm intensifies and rotation strengthens, a warning
may be needed.
&&
LAT...LON 3611 8029 3626 8001 3625 7979 3617 7983
3612 7990 3604 8009 3603 8014 3603 8021
3601 8024 3602 8028 3605 8030
TIME...MOT...LOC 2122Z 233DEG 28KT 3605 8024
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 3:47 PM EDT | Special Weather Statement | RAH | Guilford | 43 min |
| May 1, 4:00 PM EDT | Special Weather Statement | RAH | Guilford | 45 min |
| May 1, 4:51 PM EDT | Special Weather Statement | RAH | Forsyth | 39 min |
| May 1, 4:59 PM EDT | Special Weather Statement | RAH | Forsyth | 61 min |
| May 1, 5:23 PM EDT | Special Weather Statement | RAH | Forsyth | 37 min |
| May 1, 5:35 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 25 min |
| May 1, 6:06 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 39 min |
| May 1, 6:19 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 41 min |
| May 1, 6:30 PM EDT | Special Weather Statement | RAH | Anson | 60 min |
| May 1, 6:43 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond | 62 min |
| May 1, 6:49 PM EDT | Special Weather Statement | RAH | Alamance, Guilford, Orange | 56 min |
| May 1, 6:57 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange, Randolph | 51 min |
| May 1, 7:08 PM EDT | Special Weather Statement | RAH | Montgomery | 37 min |
| May 1, 7:43 PM EDT | Special Weather Statement | RAH | Moore | 32 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.